Leslie writes, “What are my chances for being pregnant by using Next choice and my period is two days late ?
Some background info: I have stop using my birth control (for 2 months) because i had all intentions on to remain celibate. That plan did not work when i had sex with my partner on a special occasion. My last period came early. I think because of stress. It lasted 26 days when it normally last 28. The first day of my last period was April 25 and lasted till April 29. Note i’m not on my bc at this time. With much regret, I had sex with my partner May 13 (condom used half the time). I took the first pill of Next choice the next day because just in case because he did come during intercourse. Then i took the second pill 16 hrs later. I took a pregnancy test on the day i was suppose to start, may 23 but it was negative. I’m confused and frustrated because i had stomach pains and at times want to vomit but didnt. I haven’t had any spotting. What is going on with me ? ”
Thank you for your question. Stomach pains, nausea & a late period are common side effects of Next Choice (and of other morning after pills made of similar chemical composition). Because of the high hormone dosage in the morning after pill, it can mess up your regular cycle. I would wait until your typical period would have ended and then take another pregnancy test just to be sure that you are not pregnant. My guess is that you are not, but another pregnancy test in a couple of days (aim for the end of May if you really want to be on the safe side – by that time, if there is any hCG in your system, then it should be definitely picked up by the HPT). Keep us posted with what you find out.